MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS PTH; RADIOIMMUNOASSAY, PARATHYROID HORMONE

ROCHE DIAGNOSTICS ELECSYS PTH; RADIOIMMUNOASSAY, PARATHYROID HORMONE
Catalog Number 07251068190
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received discrepant results for one patient sample tested with elecsys pth on a cobas e 801 analytical unit and a cobas e 602 module.Over a long period of monitoring, the patient has had a pth concentration in the normal reference range of 15 - 65 pg/ml.The sample resulted in pth values of 25.1 pg/ml, 24.4 pg/ml, 25.9 pg/ml, and 19.9 pg/ml when tested on the e 801 analyzer.The sample was treated with a 25% polyethylene glycol (peg) solution in a 1:1 ratio, resulting in pth values of 40.2 pg/ml (160.16 % recovery) and 51.8 pg/ml on the e 801 analyzer.The sample was diluted 1:2 and tested on the e801 system, resulting in a raw pth value of 9.34 pg/ml which calculated to a final value of 18.68 pg/ml when accounting for the dilution factor.The sample was diluted 1:4 and tested on the e801 system, resulting in a raw pth value of 5.85 pg/ml which calculated to a final value of 23.4 pg/ml when accounting for the dilution factor.The sample was diluted 1:8 and tested on the e801 system, resulting in a raw pth value of 5.68 pg/ml which calculated to a final value of 45.44 pg/ml when accounting for the dilution factor.The sample was diluted 1:16 and tested on the e801 system, resulting in a raw pth value of 7.35 pg/ml which calculated to a final value of 117.6 pg/ml when accounting for the dilution factor.An additional e 801 pth value from the sample was provided as 6.17 pg/ml, but it is not known if this value was obtained upon dilution of the sample or with peg treatment.Additional repeat testing of the sample performed on the e 801 analyzer showed good repeatability.No additional data was provided.The sample was tested on an e 602 analyzer at a second site, resulting in a pth value of 20.8 pg/ml.The patient sample was tested on an abbott device, resulting in a pth value of 94.9 pg/ml.The sample was also treated with a 25 % peg solution at a 1:1 ratio and repeated on the abbott device, resulting in a pth value of 34.9 pg/ml (36.78 % recovery).
 
Additional Manufacturer Narrative
The serial number of the e 801 analyzer is(b)(6).The investigation is ongoing.
 
Additional Manufacturer Narrative
The abbott measurements and the e 801 analyzer measurement of 40.2 pg/ml with the peg treated sample were performed the next day.A review of quality control data showed stable recovery.There was no indication of a reagent issue.A clear root cause could not be identified because there was no remaining sample from the patient available for investigation.The investigation could not identify a product problem.The cause of the event could not be determined.

Brand Name
ELECSYS PTH
Common Device Name
RADIOIMMUNOASSAY, PARATHYROID HORMONE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23632039
Report Number1823260-2025-04802
Device Sequence Number18464207
Product Code CEW
UDI-Device Identifier04015630939787
UDI-Public04015630939787
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K070709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07251068190
Device Lot Number853379
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/31/2025
Supplement Date Received by Manufacturer11/24/2025
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date12/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown